Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 124, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2018, 10:46 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 3, 2018, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted.
802
WUUS54 KMAF 040346
SVRMAF
TXC033-115-227-317-040430-
/O.NEW.KMAF.SV.W.0124.180604T0346Z-180604T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1046 PM CDT SUN JUN 3 2018
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Borden County in western Texas...
Northwestern Howard County in western Texas...
Northeastern Martin County in western Texas...
Southeastern Dawson County in western Texas...
* Until 1130 PM CDT.
* At 1046 PM CDT, a severe thunderstorm was located 8 miles southwest
of Ackerly, moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ackerly, Los Ybanez, Sparenberg, Tenmile and Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3234 10171 3239 10198 3274 10193 3272 10159
TIME...MOT...LOC 0346Z 186DEG 25KT 3244 10181
HAIL...1.00IN
WIND...60MPH
$$
841 follow-up statement
047
WWUS54 KMAF 040417
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1117 PM CDT SUN JUN 3 2018
TXC227-040426-
/O.CAN.KMAF.SV.W.0124.000000T0000Z-180604T0430Z/
Howard TX-
1117 PM CDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HOWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
western Texas.
LAT...LON 3253 10165 3253 10169 3248 10169 3253 10196
3274 10193 3272 10159
TIME...MOT...LOC 0416Z 186DEG 19KT 3256 10179
$$
TXC033-115-317-040430-
/O.CON.KMAF.SV.W.0124.000000T0000Z-180604T0430Z/
Borden TX-Martin TX-Dawson TX-
1117 PM CDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHWESTERN BORDEN...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON
COUNTIES...
At 1116 PM CDT, a severe thunderstorm was located near Ackerly,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ackerly, Los Ybanez, Sparenberg, Tenmile and Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3253 10165 3253 10169 3248 10169 3253 10196
3274 10193 3272 10159
TIME...MOT...LOC 0416Z 186DEG 19KT 3256 10179
HAIL...1.00IN
WIND...60MPH
$$
84What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:38 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 3, 6:38 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 638 PM CDT Sun Jun 3 2018 .DISCUSSION... See aviation discussion below. && .AVIATION... Storms continue to move farther e and leading edge is about 100NM sw of CNM. We still think there is a good chance for those storms to make it to the wrn TAF sites this evening possibly around 02Z- 03Z. A severe thunderstorm watch is in effect for the w and severe storms could impact the wrn terminals. We have also included TEMPO TSRA at MAF around starting 04Z. Otherwise updates to TAF will occur as storms approach. && .PREV DISCUSSION... /issued 247 PM CDT Sun Jun 3 2018/ DISCUSSION... It has been pleasant today with mostly sunny skies and highs in most areas only reaching the 80s and 90s. Couple that with some rain tonight and it could be a really good 24 hours. Unfortunately along with the rain we may be dealing with large hail and strong, gusty winds as several models (including the HRRR/NAM/GFS) are showing an MCS developing in our western CWA and moving east across the Permian Basin. The biggest severe threat will be strong winds, though large hail will also be possible, especially early on before the discreet cells merge into one linear complex. Also cannot rule out heavy rain causing isolated urban flash flooding where drainage is poor, but the fast moving system will limit rainfall totals so will not hit on this threat too much at this time. Enjoy today because the heat quickly returns tomorrow and even more so Tue-Thu when heat advisory criteria may be met with highs exceeding 105. The upper high pressure system causing this heat breaks down slightly Friday and shifts its position off of West Texas, providing some relief to the heat. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 100 73 105 / 60 10 10 0 Carlsbad 63 101 68 105 / 70 10 10 0 Dryden 71 103 74 105 / 30 0 0 10 Fort Stockton 68 102 74 104 / 40 10 0 10 Guadalupe Pass 61 95 70 97 / 60 10 10 0 Hobbs 61 97 67 103 / 80 10 10 0 Marfa 59 96 63 98 / 40 0 10 10 Midland Intl Airport 67 100 74 105 / 60 10 10 0 Odessa 68 100 74 105 / 60 10 10 0 Wink 68 103 72 107 / 60 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 3, 2:09 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Sun Jun 3 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-041915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 209 PM CDT Sun Jun 3 2018 /109 PM MDT Sun Jun 3 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect for southeast New Mexico and south through Davis and Presidio counties through this evening. Thunderstorm chances will increase later today across western areas then shift east, moving through west Texas overnight. Some storms may be severe, producing large hail and damaging winds. Otherwise, storms will be accompanied by frequent lightning, small hail, gusty winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread triple-digit heat returns Tuesday, and continues beyond Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Local storm report, Jun 3, 9:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
954 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND GST 10 SW MIDLAND 31.90N 102.20W
06/03/2018 M60.00 MPH Midland TX ASOS
&&
CMRLocal storm report, Jun 3, 10:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1004 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 21 W ORLA 31.83N 104.27W
06/03/2018 M56 MPH Culberson TX UTILITY COMPANY
HIDALGO GAS PLANT
&&
CMRLocal storm report, Jun 3, 10:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1009 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 5 W MIDLAND 32.00N 102.17W
06/03/2018 M1.25 INCH Midland TX TRAINED SPOTTER
&&
CMRSpecial weather statement, Jun 3, 10:29 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1029 PM CDT SUN JUN 3 2018
TXZ058>060-067-075-040415-
Loving TX-Pecos TX-Reeves County and Upper Trans Pecos TX-Ward TX-
Winkler TX-
1029 PM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS...CENTRAL
REEVES...NORTHWESTERN WARD...SOUTHWESTERN WINKLER AND SOUTHEASTERN
LOVING COUNTIES UNTIL 1115 PM CDT...
At 1029 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mentone to near Pecos to 14 miles
northeast of Saragosa. Movement was east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pecos, Wink, Mentone, Barstow, Pyote, Verhalen, Toyah Lake, B F
Goodrich Testing Track, Pecos Municipal Airport and Winkler County
Airport.
This includes Interstate 20 between mile markers 33 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Texas. A Severe Thunderstorm Watch also remains in
effect until 500 AM CDT for western and southwestern Texas.
LAT...LON 3182 10317 3157 10306 3114 10311 3108 10372
3140 10363 3179 10380
TIME...MOT...LOC 0329Z 251DEG 25KT 3177 10361 3145 10347 3120 10354
29Local storm report, Jun 3, 10:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1040 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 20 W EUNICE 32.44N 103.54W
06/03/2018 E74 MPH Lea NM PUBLIC
DAVIS VANTAGE PRO2
&&
CMRLocal storm report, Jun 3, 10:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1046 PM CDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST 21 WNW JAL 32.23N 103.52W
06/03/2018 E60.00 MPH Lea NM PUBLIC
DAVIS VANTAGE PRO2 REPORT AT 2051 MDT
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 47 min |
| Jun 3, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 7:50 PM CDT | Special Weather Statement | MAF | Culberson | 40 min |
| Jun 3, 8:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 50 min |
| Jun 3, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland, Upton | 61 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 26 min |
| Jun 3, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 64 min |
| Jun 3, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 62 min |
| Jun 3, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 45 min |
| Jun 3, 9:38 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 67 min |
| Jun 3, 9:45 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 3, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 39 min |
| Jun 3, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 47 min |
| Jun 3, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 46 min |
| Jun 3, 10:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 48 min |
| Jun 3, 10:29 PM CDT | Special Weather Statement | MAF | Ward | 46 min |
| Jun 3, 10:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Gaines, Winkler | 50 min |
| Jun 3, 10:44 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Pecos, Reeves, Ward, Winkler | 46 min |
| Jun 3, 11:17 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 3, 11:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Borden, Dawson, Gaines, Martin | 39 min |
| Jun 3, 11:28 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Pecos, Reeves, Ward, Winkler | 47 min |
| Jun 3, 11:47 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 43 min |
| Jun 3, 11:51 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 3, 11:56 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Jun 3, 11:57 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Martin | 48 min |
| Jun 3, 11:59 PM CDT | Special Weather Statement | MAF | Brewster | 46 min |
| Jun 4, 12:10 AM CDT | Special Weather Statement | MAF | Crane, Ector, Midland, Upton | 50 min |
| Jun 4, 12:27 AM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| Jun 4, 12:38 AM CDT | Special Weather Statement | MAF | Borden, Glasscock, Howard, Mitchell, Scurry | 52 min |
| Jun 4, 1:13 AM CDT | Special Weather Statement | MAF | Reagan, Upton | 62 min |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 48 hr |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 30 hr |
| Jun 4, 1:50 PM CDT | River Flood Warning | MAF | Brewster | 69 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.